Anyone on Norethisterone still experience the pain as though they're meant to be having a period?

I have been on Northisterone for around 6weeks. At the beginning of November I had the coil fitted as a last treatment resort. The past 6months I have been all over the place, I bled for 9weeks losing clots, flooding and extreme pain, I had five weeks of no bleeding (during which I had the coil fitted) followed by 3 weeks of the heaviest bleeding I've ever known. My GP prescribed me Norethisterone and within days I'd ceased bleeding - I must admit that this is a god send. She said its to tie me over until I see my Gynae next Friday.

What I dont understand is why I'm in so much pain especially when I'm, not losing. I feel as though I am going to start bleeding at any point. I want to stop the norethisterone just to see what happens but I dont know whether to wait until I see my Gynae next Friday. I just dont want to get there and for him to say, right try it without and see what happens, see me in 3months.

Does anyone have any experiences, thoughts, theories or suggestions? I'm open to all and would be incredibly grateful.

Many Thanks

3 Replies

oldestnewest
  • Hi, it's probably not a huge help but I remember taking norethisterone to stop my periods whilst on holiday a few years back and I had the very same pain. In a way my body just felt like it needed to bleed but the tablets were holding it back. I think in the end I stopped taking it halfway through the holiday just to let my body bleed. It far more comfortable afterwards!

    I experience very much the same pain when I tri cycle my pill.

    I'm due to get the cool fitted during my lap soon. My mother has the coil and has assured me that it does take a while to settle in but once it has it's life changing!

    I always believe that you should listen to your body and do what you feel is best. Maybe go back to your GP for further advice.

    Hope things get better x

  • Personally I would continue to take the norethisterone. The pain that you are feeling could be the mirena settling in.

    The pills will stop the bleeding (sometimes continuous) that can often happen for the first few months after the mirena has been put in.

    Have a chat with the gynae on Friday and see what he thinks.

    Best of luck

    X

  • Hi Both

    Thank you ever so much for replying. It would be nice to know whether its the coil settling/disagreeing or the endo playing up again. I guess I wont know for definite until I have given the coil some more time. To be honest, I had forgotten that the coil could be playing a part in this. We shall see. Roll on Friday!

    xx

You may also like...